Hi I'm 20 years old and male. Over the past couple of years I have developed random rashes on my body, usually my stomach, chest and hands. I usually just put this down to a change of washing powder or something similar as it goes after taking antihistamine (spelling?). But randomly now my lips and tongue have begun to swell up. My lip is currently swollen now to about four times the size of what it normally is. I get a tingling feeling in my lip or chin and then it begins to swell. My sisters friend had a nut allergy and said it is one of the symptons, so I made a doctors appointment to see if I could find out what it was. When I finally got into the doctors I didn't have any of the symptoms but had a blood test for a Thyroid? disfunction and an allergy test, both come back as normal. Also a few weeks ago my tongue swelled to the point in which I had a speech impediment. This is where the peanut "allergy" worry came in as I ate peanut butter, and around an hour later my lips and tongue swelled and I become ill with flu symptoms to the point where I couldn't get out of bed.
Any help would be much appreciated, its just I currently look like I've upset Mike Tyson.
You could be suffering from an allergic reaction to either the peanut butter or the medications or some other unknown substance.
You should take some oral antihistamine medications and see if it helps with your symptoms. Consult your doctor immediately or go to the ER - you might need to be given injectables to help with your symptoms and to stop the allergic reaction from spreading.
You would probably need a course of steroids too.
Let us know about how you are doing and if you have any other doubts.
I took an antihistamine tablet and has a lay down, I've woken up and the swelling has more or less gone. When I did go to the doctor it was as if he wasn't really interested and just shipped me off for a blood test. When I phoned for the results it took me about three weeks to get in touch with someone who could read them that wasn't a secretary. I then got a letter saying I had been referred to a dermatologist, but I'm not sure if this is to do with the rash or my spots.
Thanks for taken the chance to reply, I really do appreciate it.
Should I make another appointment or wait until the symptoms arise again?
This evening I gave my son one of those knorr pasta sides chicken and broc and within an hour his lip began to swell. He is asthmatic and I don't know if I should give him benadryl as he is on claritin for his asthma. I don't know what to do and I am scared.
I have swollen lips to about 4x's its size and tongue about double its size. My lips and tongue are also tingling and partially numb. I took a benedryl with no results. I've had allergies most of my life and this is the first time with these symtoms (symptoms). Any suggestions?
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.